Can a corticosteroid shot to treat arthritis have side effects?

My father-in-law had a stroke nearly 2 years ago and has not been able to walk without a walker since. This week he had a corticosteroid shot to treat arthritis in his shoulder. Since then he is walking unassisted. He is agitated and anxious. He is now complaining of not being able to sleep. Could these be “side effects” of the steroid shot? How long should we expect that to last? Are these effects serious or dangerous?

Age: 80
Male
Medications: Aricept, Pravastatin, Lisinopril, Terazosin, Depakote, Metformin, Glipizide, Plavix



Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Hi
corticosteroids did not help, however first possiblity is that the cool weather helped him walk better, other possibility is that the pain relief from corticosteroids helped him walk better
Good Luck

Dr.Honey
Member
Dr.Honey

Hi..
The symptoms can be a side effect of steroid or due to interaction of medication since he he taking a number of medicines..
You should consult his Physician and get him examined..
Also ask him to do meditation and take light meals..

Hope this helps..

Regards.

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

Hi, these symptoms may be due to drug drug interaction , and my opinion the steroid shot helped his pain so he can walk now unassisted..
Steroids locally injected do not stay long time so if these symptoms are side effects it should not stay longer.

wpDiscuz